MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following the intraocular lens implantation (iol) the patient wished for more near vision.The iol was exchanged for another lens model 1 month following the initial procedure.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Viscoelastic was dried on the lens.One haptic with a portion of the optic was broken, not returned.The lens was cleaned with klrp.The optic has two small cracks, which appear to have been caused by an instrument used to grasp the lens.Power and resolution were verified.The lens met specification for power and resolution for an company 24.5 diopter lens.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was indicated with a non-qualified handpiece; however, this would be unrelated to the complaint.The root cause for the reported ¿patient desired more near vision¿ cannot be determined.Power and resolution were verified.The lens met specification for power and resolution for an company 24.5 diopter lens.In addition, each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The company lens is a monofocal lens that corrects for one distance, near or far as targeted by the surgeon.Information was provided that the patient wanted more near vision.Patient was not a candidate for lasik, so the lens was exchanged.The replacement lens information was not provided.File will be reopened if new information is received.The investigation has been completed based on current information.Based on our current tracking, there are no adverse trends for this reported complaint.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18072570
Report Number1119421-2023-01869
Device Sequence Number7759602
Product Code HQL
UDI-Device Identifier00380652335850
UDI-Public00380652335850
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA6AT3
Device Lot Number15387545
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale